Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 59, NWS Baltimore/Washington

April 28, 2011Anne Arundel County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 11:22 AM EDT for Anne Arundel County, Maryland. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 11:22 AM EDT (15:22 UTC)
Expired
Apr 28, 2011, 11:36 AM EDT
In force
14 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Anne Arundel County, MD

The radar

The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 11:25 AM EDTTSTM WND DMG1 Ene Rhode River, MDLARGE HARDWOOD LIMB SNAPPED...AND A TRAMPOLINE WAS LOFTED AND MOVED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:38 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WFUS51 KLWX 281522
TORLWX
MDC003-281600-
/O.NEW.KLWX.TO.W.0059.110428T1522Z-110428T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1122 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL NOON EDT

* AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RHODE
  RIVER...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEVERN RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3898 7646 3895 7644 3894 7645 3890 7645
      3890 7647 3887 7650 3884 7648 3882 7648
      3879 7655 3889 7664 3905 7641 3901 7638
TIME...MOT...LOC 1523Z 233DEG 57KT 3889 7651

$$


KRAMAR/LASORSA
2 follow-up statements
055 
WWUS51 KLWX 281527
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 AM EDT THU APR 28 2011

MDC003-281600-
/O.CON.KLWX.TO.W.0059.000000T0000Z-110428T1600Z/
ANNE ARUNDEL MD-
1127 AM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR ANNE
ARUNDEL COUNTY...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A DEVELOPING TORNADO NEAR MAYO...OR NEAR SOUTH RIVER... 
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEVERN RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3901 7638 3898 7646 3895 7644 3894 7645
      3890 7645 3890 7647 3887 7650 3885 7649
      3884 7650 3887 7653 3890 7655 3902 7645
      3904 7642
TIME...MOT...LOC 1528Z 237DEG 31KT 3890 7648

$$
483 
WWUS51 KLWX 281536
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1136 AM EDT THU APR 28 2011

MDC003-281546-
/O.CAN.KLWX.TO.W.0059.000000T0000Z-110428T1600Z/
ANNE ARUNDEL MD-
1136 AM EDT THU APR 28 2011

...THE TORNADO WARNING IS CANCELLED FOR ANNE ARUNDEL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. 

LAT...LON 3901 7638 3898 7646 3895 7644 3894 7645
      3890 7645 3890 7647 3887 7650 3885 7649
      3884 7650 3887 7653 3890 7655 3902 7645
      3904 7642
TIME...MOT...LOC 1536Z 237DEG 31KT 3894 7640

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 10:47 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 28, 10:47 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT ALONG THE BLUE RIDGE WILL CROSS THE REGION THROUGH
THE EARLY AFTERNOON. HIGH PRESSURE BUILDING IN AT THE END OF THE
WEEK WILL BRING DRIER AND COOLER CONDITIONS THROUGH THE WEEKEND.
ANOTHER COLD FRONT MAY IMPACT THE AREA MONDAY OR TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TOR WATCH 251 IN EFFECT FOR COUNTIES EAST OF THE BLUE RIDGE UNTIL
3 PM. SETUP STILL FAVORABLE FOR TORNADOES ALONG THE LINE OF STORMS
NEAR THE COLD FRONT.

NO REAL NEED TO MODIFY 12Z SNDG. EVENT ONGOING IN A HIGH
SHEAR/HELICITY ENVIRONMENT /0-1KM HELICITY 450 M2/S2...0-3KM SHEAR
54 KT/. GIVEN THAT...DISCRETE CELLS/SUPERCELLS WL BE FAVORED.

GDNC SLOWING DOWN FWD PROGRESS. THAT MAKES FLOODING A BIGGER
THREAT AS WELL. FF WATCH IN EFFECT ALONG I-95. HV NO PLANS ON CHGG
THAT ANY TIME SOON.

HIGHEST INSTBY AHD OF FNT. BEST EXTRAPOLATION WL PUSH HIEST THREAT
E OF DC ARND NOON...AND HOPEFULLY OUT OF CWFA BY MID AFTN. WL TRY
TO TRIM WRN EDGE OF TOR WATCH AS SWIFTLY AS PSBL. RECENT CELLS
ENTERING NELSON CNTY STOPPED TRIMMING A TIER OF CNTYS ALREADY. WL
DO THAT SOON AS THOSE CELLS EXHIBITING A DWWD TREND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH PROGRESSES
THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA THRU
FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN
THE 30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW
AND HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY
CONDITIONS WITH AFTN GUSTS 25 TO 35 MPH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
TSRA THREAT OVR AT MRB...ALMOST OVER AT CHO...WL BE ENDING AT IAD
BY 16Z...AND AOB 18Z DCA-BWI. TOR WATCH IN EFFECT TIL 19Z E OF
BLURDG. CDFNT ON WRN EDGE OF THREAT AREA. UPON CFP...WNDS WL VEER
TOT HE W. SPDS SHUD BE SLIMR THRU DAY.

VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSIBLE.

&&

.MARINE...
TOR WATCH FOR THE WATERS THROUGH 3 PM THIS AFTN. WIDESPREAD SCA
CONDITIONS EXPECTED OUTSIDE OF CONVECTION WITH A FEW GUSTS
APPROACHING GALE WRNG ACROSS THE SRN MOST MARINE ZONES.

SCA CONTINUES THIS EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. WINDS WILL RELAX THIS WEEKEND AS
HIPRES SETTLES OVER THE AREA. SLY WINDS WILL INCREASE TO NEAR SCA
LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO MON.

&&

.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE THIS AFTN. ANOMALIES WERE RUNNING 1 FT TO 1 1/2 FT
ABOVE NORMAL AS OF 830 AM. WE WILL CONTINUE TO MONITOR THE TIDES
AND THE TIMING OF THE FRONT /WHICH IS NOW OVER THE BLUE RIDGE/. A
COASTAL FLOOD ADVISORY MAY NEED TO BE ISSUED FOR THE AFTN HIGH
TIDE CYCLE.

&&

.CLIMATE...
RECORD HIGH MIN TEMP RECORDS WERE TIED/BRKN ON WED.

MIN TEMPS

DCA 66     PRVS RECORD  65 1908/1990/1994
BWI 68     PRVS RECORD  68     1915
IAD 68     PRVS RECORD  63     2009

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR MDZ005>007-
     009>011-013-014-016>018.
     FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MDZ003-004.
VA...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR VAZ050>057-
     502.
     FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ031-036>040-042-
     501.
WV...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>532-535-536-538>540-542.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR ANZ534-537-543.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ534-537-543.

&&

SYNOPSIS...
NEAR TERM...HTS/KLEIN
SHORT TERM...WOODY!
LONG TERM...WOODY!
AVIATION...HTS/WOODY!
MARINE...KLEIN/WOODY!
TIDES/COASTAL FLOODING...KLEIN
CLIMATE...
Hazardous weather outlook, Apr 28, 11:16 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1116 AM EDT THU APR 28 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1116 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM. STORMS HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES THROUGH
THE EARLY AFTERNOON.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE EARLY AFTERNOON.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY
FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER
FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN
EFFECT TODAY FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE LOWER
TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH
BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291230-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1116 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR CARROLL...HOWARD...AND
MONTGOMERY COUNTIES. STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS...LARGE HAIL AND TORNADOES THROUGH THE EARLY
AFTERNOON.

A FLASH FLOOD WATCH IS IN EFFECT FOR COUNTIES EAST OF THE BLUE
RIDGE AS WELL AS THE FAR EASTERN WEST VIRGINIA PANHANDLE THROUGH
THE EARLY AFTERNOON. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Local storm report, Apr 28, 10:42 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLOOD            LEITERSBURG             39.69N  77.62W
04/28/2011                   WASHINGTON         MD   NEWSPAPER

            ANTIETAM CREEK AND LITTLE ANTIETAM CREEK OUT OF THEIR
            BANKS IN LEITERSBURG.

&&

EVENT NUMBER LWX1100564

JE
Local storm report, Apr 28, 10:49 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1049 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     FLOOD            1 NNW BELMONT           39.08N  77.51W
04/28/2011                   LOUDOUN            VA   DEPT OF HIGHWAYS

            GANT LANE AND COCHRAN MILL ROAD IMPASSIBLE DUE TO
            RISING CREEK WATERS.

&&

EVENT NUMBER LWX1100565

JE
Special weather statement, Apr 28, 10:54 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 AM EDT THU APR 28 2011

MDZ013-016>018-281545-
PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
1054 AM EDT THU APR 28 2011

...BRIEF HEAVY RAIN TO AFFECT PRINCE GEORGES...CALVERT...CHARLES AND
ST. MARYS COUNTIES...

AT 1052 AM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
WITH VERY HEAVY RAIN EXTENDING FROM GLENN DALE TO LA PLATA...MOVING
NORTHEAST AT 55 MPH.

TORRENTIAL RAIN WILL BRIEFLY AFFECT PORTIONS OF LOWER SOUTHERN
MARYLAND. OVERALL RAINFALL AMOUNTS WILL NOT BE SUFFICIENT TO CAUSE
FLASH FLOODING...BUT SOME FLOODING OF LOW-LYING OR POOR DRAINAGE
AREAS WILL BE POSSIBLE THROUGH NOON.

LOCATIONS IMPACTED INCLUDE SAINT INIGOES...GREAT MILLS...SHERIDAN
POINT...PARK HALL...OAKVILLE...HALLOWING POINT...SAINT LEONARD
CREEK...PORT REPUBLIC...FLAG HARBOR AND CHESAPEAKE RANCH ESTATES.

&&

LAT...LON 3822 7661 3822 7676 3834 7698 3816 7707
      3816 7718 3817 7720 3841 7704 3839 7701
      3834 7700 3835 7699 3844 7702 3840 7710
      3905 7679 3894 7668 3876 7671 3871 7651
      3851 7650 3839 7637 3803 7631
TIME...MOT...LOC 1452Z 228DEG 64KT 3901 7676 3855 7697

JE
Local storm report, Apr 28, 10:58 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FLOOD            3 NE SPERRYVILLE        38.71N  78.22W
04/28/2011                   RAPPAHANNOCK       VA   DEPT OF HIGHWAYS

            GIDBROWN HOLLOW ROAD CLOSED DUE TO WATER OVER THE ROAD.

&&

EVENT NUMBER LWX1100566

JE
Local storm report, Apr 28, 11:01 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1101 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            1 SE SLATE MILLS        38.52N  78.17W
04/28/2011                   RAPPAHANNOCK       VA   DEPT OF HIGHWAYS

            REVA ROAD CLOSED SOUTH OF BOSTON DUE TO FLOOD.

&&

EVENT NUMBER LWX1100567

JE
Special weather statement, Apr 28, 11:09 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1109 AM EDT THU APR 28 2011

MDZ006-007-011-281615-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
1109 AM EDT THU APR 28 2011

...BRIEF TORRENTIAL RAIN TO AFFECT BALTIMORE AND HARFORD COUNTIES...

AT 1108 AM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS FROM SCARBORO TO EUDOWOOD TO GLEN BURNIE...MOVING
NORTHEAST AT 45 MPH.

TORRENTIAL RAIN WILL BRIEFLY AFFECT THE BALTIMORE AREA. OVERALL
RAINFALL AMOUNTS WILL NOT BE SUFFICIENT TO CAUSE FLASH
FLOODING...BUT SOME FLOODING OF LOW-LYING OR POOR DRAINAGE AREAS
WILL BE POSSIBLE THROUGH NOON.

LOCATIONS IMPACTED INCLUDE SPARROWS POINT...NOTTINGHAM...FORK...BACK
RIVER...UPPER FALLS...NORTH POINT STATE PARK...MILLERS ISLAND...
BRADSHAW...MIDDLE RIVER AND MAGNOLIA.

&&

LAT...LON 3937 7626 3928 7628 3930 7630 3936 7633
      3938 7633 3919 7644 3926 7659 3920 7652
      3920 7653 3920 7655 3923 7657 3922 7658
      3943 7661 3973 7636 3973 7623 3945 7605
TIME...MOT...LOC 1508Z 239DEG 40KT 3966 7625 3944 7655
          3911 7655

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:19 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington36 min
Apr 27, 8:28 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington19 min
Apr 27, 8:56 PM EDTSpecial Weather StatementLWXFrederick34 min
Apr 27, 10:39 PM EDTSpecial Weather StatementLWXAllegany111 min
Apr 28, 12:35 AM EDTFlash Flood WarningLWXAllegany5 hr
Apr 28, 12:35 AM EDTSevere Thunderstorm WarningLWXAllegany70 min
Apr 28, 1:18 AM EDTTornado WarningLWXAllegany27 min
Apr 28, 1:29 AM EDTSevere Thunderstorm WarningLWXAllegany, Washington35 min
Apr 28, 1:33 AM EDTFlash Flood WarningLWXAllegany, Washington4 hr
Apr 28, 2:59 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington62 min
Apr 28, 3:04 AM EDTFlash Flood WarningLWXWashington7 hr
Apr 28, 4:24 AM EDTTornado WarningLWXCarroll, Frederick, Washington51 min
Apr 28, 5:09 AM EDTSpecial Weather StatementLWXFrederick51 min
Apr 28, 5:35 AM EDTTornado WarningLWXFrederick26 min
Apr 28, 5:43 AM EDTTornado WarningLWXFrederick18 min
Apr 28, 6:06 AM EDTSpecial Weather StatementLWXHarford39 min
Apr 28, 6:37 AM EDTTornado WarningLWXFrederick, Montgomery38 min
Apr 28, 7:05 AM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery25 min
Apr 28, 7:17 AM EDTTornado WarningLWXCarroll, Frederick28 min
Apr 28, 7:27 AM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery5 hr
Apr 28, 7:55 AM EDTTornado WarningLWXBaltimore, Carroll, Frederick27 min
Apr 28, 8:01 AM EDTFlash Flood WarningLWXFrederick, Washington119 min
Apr 28, 8:12 AM EDTTornado WarningLWXCarroll, Frederick33 min
Apr 28, 8:14 AM EDTTornado WarningLWXBaltimore, Harford11 min
Apr 28, 8:45 AM EDTTornado WarningLWXBaltimore, Carroll30 min
Apr 28, 9:14 AM EDTTornado WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery31 min
Apr 28, 9:39 AM EDTSevere Thunderstorm WarningLWXHoward, Montgomery36 min
Apr 28, 9:45 AM EDTFlash Flood WarningLWXMontgomery101 min
Apr 28, 9:49 AM EDTTornado WarningLWXBaltimore, Harford26 min
Apr 28, 9:58 AM EDTAreal Flood WarningLWXFrederick, Washington3 hr
Apr 28, 10:10 AM EDTSpecial Weather StatementLWXCarroll, Howard50 min
Apr 28, 10:36 AM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford102 min
Apr 28, 10:38 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's52 min
Apr 28, 10:54 AM EDTSpecial Weather StatementLWXCalvert, Charles, Prince George's, Saint Mary's51 min
Apr 28, 10:54 AM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's66 min
Apr 28, 11:09 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's36 min
Apr 28, 11:26 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's18 min
Apr 28, 11:38 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more7 hr
Apr 28, 12:15 PM EDTAreal Flood WarningLWXBaltimore, Carroll, Frederick, Harford, Montgomery3 hr
Apr 28, 12:28 PM EDTRiver Flood WarningLWXWashington11 hr
Apr 28, 4:40 PM EDTSpecial Weather StatementLWXSaint Mary's50 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.